Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 15, NWS Elko, NV

November 15, 2015Elko County, Nye County, Nevada

NWS Elko, NV issued this wind advisory at Nov 15, 2015, 2:16 PM PST for Elko County, Nye County, Nevada. It took effect at Nov 16, 2015, 4:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2015, 2:16 PM PST (22:16 UTC)
In effect from
Nov 16, 2015, 4:00 AM PST
Expired
Nov 16, 2015, 7:00 PM PST
In force
15 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2697 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS75 KLKN 152216
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
216 PM PST SUN NOV 15 2015

NVZ033-041-161630-
/O.NEW.KLKN.WI.Y.0015.151116T1200Z-151117T0300Z/
SOUTHEASTERN ELKO COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...DUCKWATER...CURRANT SUMMIT
216 PM PST SUN NOV 15 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST MONDAY. 


* WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL BEGIN DURING THE EARLY MORNING HOURS
  AND CONTINUE THROUGH THE EARLY EVENING HOURS.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER... 
  DUCKWATER...CURRANT SUMMIT 

* IMPACTS...STRONG NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING
  DUST OR BLOWING SNOW...REDUCED VISIBILITIES DOWN TO A MILE OR
  LESS ARE POSSIBLE. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR
  HIGH-PROFILE VEHICLES. STRONG CROSSWINDS EXPECTED ALONG
  INTERSTATE 80 AND U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
3 follow-up statements
792 
WWUS75 KLKN 161043
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
243 AM PST MON NOV 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

NVZ033-041-170300-
/O.CON.KLKN.WI.Y.0015.151116T1200Z-151117T0300Z/
SOUTHEASTERN ELKO COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...DUCKWATER...CURRANT SUMMIT
243 AM PST MON NOV 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL BEGIN DURING THE EARLY MORNING 
  HOURS AND CONTINUE THROUGH THE EARLY EVENING HOURS. 

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER... 
  DUCKWATER...CURRANT SUMMIT

* IMPACTS...STRONG NORTHWEST WINDS WILL PRODUCE AREAS OF 
  BLOWING DUST OR BLOWING SNOW...REDUCED VISIBILITIES DOWN TO 
  A MILE OR LESS ARE POSSIBLE. TRAVEL WILL BE DIFFICULT...
  ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG CROSSWINDS 
  EXPECTED ALONG INTERSTATE 80 AND U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PJS
545 
WWUS75 KLKN 162211
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
211 PM PST MON NOV 16 2015

DEFAULT OVERVIEW SECTION
NVZ033-041-170300-
/O.CON.KLKN.WI.Y.0015.000000T0000Z-151117T0300Z/
SOUTHEASTERN ELKO COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...DUCKWATER...CURRANT SUMMIT
211 PM PST MON NOV 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING
  HOURS.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER... 
  DUCKWATER...CURRANT SUMMIT

* IMPACTS...STRONG NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING
  DUST...REDUCED VISIBILITIES DOWN TO A MILE OR LESS ARE
  POSSIBLE. TRAVEL WILL BE DIFFICULT... ESPECIALLY FOR HIGH-
  PROFILE VEHICLES. STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 80
  AND U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
725 
WWUS75 KLKN 170242
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
642 PM PST MON NOV 16 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

NVZ033-041-170345-
/O.EXP.KLKN.WI.Y.0015.000000T0000Z-151117T0300Z/
SOUTHEASTERN ELKO COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...DUCKWATER...CURRANT SUMMIT
642 PM PST MON NOV 16 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:36 AM PST, 11 hours 40 minutes earlier.

Area forecast discussion, Nov 15, 2:36 AM PST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
236 AM PST SUN NOV 15 2015

.SYNOPSIS...A PACIFIC STORM CONTINUES TO MARCH TOWARDS THE REGION.
TODAY WILL START OUT DRY AND MILD WITH THE MAIN ACTION EXPECTED
THIS EVENING AND OVER NIGHT. THIS PACIFIC STORM WILL BRING A
FRESH BLANKET OF SNOW TO NORTHERN NEVADA.EXPECTING THE MONDAY
MORNING COMMUTE TO BE IMPACTED BY THE NEW SNOW. THIS WILL BE THE
THIRD SNOW FALL FOR THIS MONTH.

&&

.SHORT TERM...THE LONGWAVE PATTERN FEATURES SOUTHWEST FLOW OVER
NEVADA AHEAD OF A TROF OFF THE COAST OF CALIFORNIA. AS TIME
ELAPSES...EXPECT A POTENT SHORTWAVE TO BE EJECTED FROM THE BASE OF
THE TROF AND MOVE INTO CALIFORNIA. AS THIS OCCURS...EXPECTING THE
TROF TO BECOME NEGATIVE TILT. THE NESDIS OPERATIONAL BLENDED
TPW...ALREADY HAS A FETCH OF MOISTURE MOVING INTO CENTRAL CA...AND
SOME PORTION OF THIS MOISTURE WILL WORK ITS WAY PAST THE SIERRA
AND INTO THE GREAT BASIN. THE LATEST RUN OF THE GFS CONTINUES TO
PING INTO PWS OVER .30 OF AN INCH. THE NEWEST RUN OF THE NAEFS HAS
AN IMPRESSIVE RETURN INTERVAL OF 10 TO 30 YEARS NOW FOR THE PWS
FOR THIS EVENT...WHICH IS MUCH WETTER THAN THE PREVIOUS RUN. HIGH
CONFIDENCE CONTINUES FOR THIS EVENT. EXPECTING ANOTHER SHOT OF
WINTER WEATHER...WHICH WILL KICK INTO HIGH GEAR LATE TONIGHT AND
EARLY MONDAY. ELEVATION WILL PLAY A KEY ROLE IN SNOW DEPTH. THE
SNOW RATIOS ON THE GFS ARE RUNNING 20-23 TO 1 IN THE MTS AND 10-13
TO 1 IN THE VALLEYS. THIS WILL BE A VERY HEALTHY AMOUNT OF POWDER
FOR THE BACK COUNTRY. ANTICIPATING THAT THIS WILL BE A FAST MOVING
SYSTEM...AND IN THE WAKE OF THE FROPA...A SURGE OF COLD AIR
ADVECTION.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS HAVE COME
BACK INTO AGREEMENT SOMEWHAT...AT LEAST THROUGH THURSDAY NIGHT.

TUESDAY NIGHT THROUGH THURSDAY NIGHT. NORTHWEST FLOW THROUGH THE
PERIOD WITH SERIES OF SMALL SHORT WAVES AND LARGELY DIRTY FLOW WILL
RESULT IN A LOW POPS THROUGH THE ENTIRE RANGE BUT MOSTLY NORTH OF
INTERSTATE 80. CENTRAL PART OF THE AREA WILL STAY PARTLY TO MOSTLY
CLOUDY...WITH MORE SUN IN CENTRAL NEVADA AND WHITE PINE COUNTY.

NEXT WEEKEND...THE MODELS ARE A MORASS OF WIGGLY LINES SEEMINGLY
LITTLE TO TALK ABOUT TO EACH OTHER. VERY ACRIMONIOUS SPLIT UP. SO
KEPT VERY LIGHT POPS IN NORTHERN NEVADA.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND
KTPH THROUGH SUNDAY AFTERNOON. CLOUD COVER WILL BEGIN TO INCREASE
TODAY AS A STORM APPROACHES...WITH SOME MID-LEVEL CIGS AND POSSIBLE
SHOWERS AFFECTING KWMC BY LATE AFTERNOON SUNDAY. OVER NIGHT SHOWERS
INCREASE AT ALL SITES. BY MONDAY MORNING EARLY EXPECTING IFR
CONDITIONS AT ALL SITES IN SNOW SHOWERS. WINDS WILL INCREASE FROM
THE NORTHWEST SUNDAY AFTERNOON AND KELY AND KTPH MAY GET BLOWING
SNOW CONDITIONS. OUTLOOK FOR MONDAY: WINDY...SNOW.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST
MONDAY FOR NORTHERN ELKO COUNTY-NORTHWESTERN NYE COUNTY-SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY-WHITE PINE COUNTY.

WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM PST
MONDAY FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTH CENTRAL ELKO COUNTY-SOUTHWEST ELKO COUNTY.

&&

97/98/98

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.